MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE COOLED LASER APPLICATOR SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC XOMED INC. VISUALASE COOLED LASER APPLICATOR SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735560
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation.It was reported that intra-operatively, the clear cap on the laser diffusing fiber (ldf) continued to turn instead of stopping.This was not noticed during fiber assembly by the scrub and was discovered by the surgeon when inserting the fiber into the catheter.The surgeon was satisfied with the attachment between the fiber and catheter, but noticed that it connected differently than the other cooling laser applicator system used for the other target.The procedure was completed with no delay.There was no reported impact to patient outcome.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated the lot number previously provided was not accurate.The lot number, udi, and manufacture date remain unknown.The luer lock was returned to the manufacturer for analysis.Analysis found that the internal threads were worn down or missing not allowing the mating part to secure properly.Analysis found that the reported event was related to a mechanical issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE COOLED LASER APPLICATOR SYSTEM
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8219170
Report Number1045254-2019-00001
Device Sequence Number276807
Product Code GEX
UDI-Device Identifier00643169933385
UDI-Public00643169933385
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0216171141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight70